MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; BIOPSY NEEDLE

BOSTON SCIENTIFIC CORPORATION ACQUIRE; BIOPSY NEEDLE
Model Number M00555540
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's date of birth and exact age is unknown; however it was reported that the patient was over the age of 18.Block d2b: additional pro code (product code) - odg block h6: device code a0501 captures the reportable event of needle detachment of device or device component.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire eus fna needle was used in the esophagus during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2025.During the procedure, the needle was broken from the sheathe hub in the middle of the needle.The middle part of the needle completely got broken and detached outside of the patient.The procedure was completed using an alternate device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block a2: patient's date of birth and exact age is unknown; however it was reported that the patient was over the age of 18.Block d2b: additional pro code (product code) - odg.Block h6: device code a0501 captures the reportable event of needle detachment of device or device component.Block h11: the returned acquire biopsy needle was analyzed, and a product analysis found the handle broken.The working length was observed kinked and bent.The needle was found not broken but kinked.With all the available information, boston scientific concludes that the reported needle detachment of device or device component was not confirmed.The handle was returned broken; this was caused by excessive force when inserting the device into the scope or by excessive manipulation of the device during the procedure.This damage also caused the needle inside the handle to kink.Also, the working length was observed bent and kinked.Procedural or anatomical conditions could have affected the device's performance and integrity.It is likely these events were caused by operational factors such as handling, technique, or device manipulation.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.Since the reported needle detachment of device or device component couldn't be confirmed during analysis this event will be addressed as no problem detected.
 
Event or Problem Description

Brand Name
ACQUIRE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key21280067
Report Number3005099803-2025-00273
Device Sequence Number9320400
Product Code FCG
UDI-Device Identifier08714729931782
UDI-Public08714729931782
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00555540
Device Catalogue NumberM00555540
Device Lot Number0034549666
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale